MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX; BIOPSY NEEDLE KIT
Model Number 9466-VC-006
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: the account reported a needle break in a patient.On either thursday, march 2nd or friday, march 3rd, the oncontrol bone lesion biopsy system was used for a blb in the left iliac bone.The bone was sclerotic.Multiple bone biopsy samples were retrieved prior to having approximately 1cm of the distal cannula broken off in the iliac bone.Orthopedics were notified, and the decision was made to leave the piece of cannula embedded in the bone.No further medical/surgical intervention was performed.The patient's current condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Additional Manufacturer Narrative
(b)(4).Added lot number to section d: 51782623.One-unit of oncontrol kit was returned to vsi/teleflex for evaluation.The following components observed in the kit were: 2 ejector rods; 1 access cannula; 1 biopsy cannula.Damages were observed only on the biopsy cannula.Approximately 1.3 cm of the cannula shaft was missing.No damages were noted on other components.Unit is manufactured at viant medical.A device history record review was completed.All process steps were followed.Case details were reviewed.A patient underwent a blb procedure of the left iliac bone.Needle broke off in the patient.One unit of oncontrol kit was returned to vsi/teleflex for evaluation.Approximately 1.3 cm of the distal shaft of the biopsy cannula was missing.Additional information was requested.A response was received.Bone was sclerotic.Multiple bone biopsy samples were retrieved prior to having distal cannula broken off in the iliac bone.6 samples were obtained.No excessive force was applied.Two fluoroscopic images were shared that show cannula within the bone anatomy and a small piece left inside.It is likely due to anatomical factors and density of the bone, cannula could have fatigued and broken off.6 attempts and samples were taken prior to breakage.A manufacturing record review was completed by viant and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context.
 
Event or Problem Description
It was reported that: the account reported a needle break in a patient.On (b)(6), the oncontrol bone lesion biopsy system was used for a blb in the left iliac bone.The bone was sclerotic.Multiple bone biopsy samples were retrieved prior to having approximately 1cm of the distal cannula broken off in the iliac bone.Orthopedics were notified, and the decision was made to leave the piece of cannula embedded in the bone.No further medical/surgical intervention was performed.The patient's current condition is reported as fine.

Brand Name
ONCONTROL BIOPSY SYSTEM TRAY 152MM (BOX
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16536555
Report Number2134812-2023-00011
Device Sequence Number20344349
Product Code FCG
UDI-Device Identifier10816000012427
UDI-Public10816000012427
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model Number9466-VC-006
Device Catalogue Number9466-VC-006
Device Lot Number51782623
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown